MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29999
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, while flushing the flexor ansel guiding sheath prior to use, the tip was noted to be frayed.The device never made patient contact.Another flexor ansel guiding sheath was able to be used.No patient adverse effect has been reported.According to the complainant, the complaint device will not be returned to the manufacturer for investigation.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the complaint history, device history record, instructions for use (ifu), manufactures instructions, and quality control of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.However, it should be noted that during the review of one of the subassembly lots (sa8546426) there were four non-conformances discovered.Those were for a damaged connector cap, dilator ¿meltback¿, leaking, and the sheath being damaged by the sander during tipping.The sanding damage is related to the reported failure of ¿frayed¿.This subassembly lot was also used in six other lots, and none of these lots had failure related nonconformances.It should also be noted there were no other reported complaints for this lot number.Furthermore, an ifu is provided with the device, which states ¿upon removal from package, inspect the product to ensure no damage has occurred." moreover, the manufactures instructions and quality control measures were reviewed and revealed no gaps.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7935687
Report Number1820334-2018-03000
Device Sequence Number11347338
Product Code DYB
UDI-Device Identifier00827002299993
UDI-Public(01)00827002299993(17)210402(10)8709789
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2021
Device Model NumberG29999
Device Catalogue NumberKSAW-7.0-18/38-55-RB-ANL1-HC
Device Lot Number8709789
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer12/14/2018
03/30/2020
05/14/2020
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date12/18/2018
03/30/2020
05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1